MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038077
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that after the catheter was inserted, the pump alarmed for "helium loss".It was found that there was blood in the catheter and the catheter had ruptured.As a result, a 2nd catheter was inserted at the same insertion site and therapy was continued.No patient harm or injury.The patient status us reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc).Returned with the sample were the supplied components including 40cc inflation driveline tubing, and long arterial pressure tubing; the components were inspected, and no abnormalities were noted.Upon return, the peel-away sheath was on the iabc.The one-way valve was connected and tethered to the iabc short driveline tubing.The bladder was loosely wrapped.Two kinks to the iabc central lumen were noted at approximately 26.6cm and 73.2cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc; no obvious blood was noted within the helium pathway.No damage or abnormalities were noted to the returned original packaging tray.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0077in and was within specification.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested and no leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 26.8cm and 73.3cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 11.5cm and 58.2cm from the iabc luer, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "pump gave an alarm helium loss and the blood was found in the catheter" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.No leak/alarm was detected during the functional testing of the device.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.No further action required at this time.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16728344
Report Number3010532612-2023-00211
Device Sequence Number6663392
Product Code DSP
UDI-Device Identifier00801902136732
UDI-Public00801902136732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIPN038077
Device Catalogue NumberIAB-S840C
Device Lot Number18F22D0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale